Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 15, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 26, 2025, 11:51 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 11:51 PM CDT (04:51 UTC)
- Expired
- Jun 27, 2025, 5:32 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, MO, Carroll County, MO, Livingston County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
001
WGUS53 KEAX 270451
FFWEAX
MOC025-033-117-177-271100-
/O.NEW.KEAX.FF.W.0015.250627T0451Z-250627T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1151 PM CDT Thu Jun 26 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Southern Caldwell County in north central Missouri...
Northwestern Carroll County in north central Missouri...
Southwestern Livingston County in north central Missouri...
Northern Ray County in west central Missouri...
* Until 600 AM CDT Friday.
* At 1151 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Braymer, Polo, Kingston, Cowgill, Bogard, Tina, Ludlow and Elmira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3965 9420 3965 9376 3965 9339 3946 9338
3946 9376 3946 9420
FLASH FLOOD...RADAR INDICATED
$$
Curtis1 follow-up statement
802
WGUS73 KEAX 271032
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
532 AM CDT Fri Jun 27 2025
MOC025-033-117-177-271042-
/O.CAN.KEAX.FF.W.0015.000000T0000Z-250627T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caldwell MO-Carroll MO-Livingston MO-Ray MO-
532 AM CDT Fri Jun 27 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN CALDWELL,
NORTHWESTERN CARROLL, SOUTHWESTERN LIVINGSTON AND NORTHERN RAY
COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any road closures.
&&
LAT...LON 3965 9420 3965 9376 3965 9339 3946 9338
3946 9376 3946 9420
$$
CurtisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:37 PM CDT, 5 hours 14 minutes earlier. Its key messages:
- Strong to severe storms capable of producing damaging wind gusts will be possible this afternoon and evening across NE Kansas and NW Missouri.
- Locally moderate to heavy rainfall possible this evening into late tonight.
- Hot and humid conditions continue through Sunday.
- Showers and storms likely for Sunday evening/night.
- Temperatures should cool a bit down toward seasonal normals (upper 80s) for Monday and Tuesday.
Area forecast discussion, Jun 26, 6:37 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
637 PM CDT Thu Jun 26 2025
.KEY MESSAGES...
- Strong to severe storms capable of producing damaging wind
gusts will be possible this afternoon and evening across NE
Kansas and NW Missouri.
- Locally moderate to heavy rainfall possible this evening into
late tonight.
- Hot and humid conditions continue through Sunday.
- Showers and storms likely for Sunday evening/night.
- Temperatures should cool a bit down toward seasonal normals
(upper 80s) for Monday and Tuesday.
&&
.DISCUSSION...
Issued at 225 PM CDT Thu Jun 26 2025
Water vapor and 500 mb height analysis shows a shortwave trough
moving eastward across the Upper Midwest. Meanwhile, a weak
surface cold front is moving eastward across parts of eastern NE
and northeast KS, with a surface low moving into southern MN.
With strong surface heating and dew points in the lower 70s, a
corridor of 4000-4500 J/kg of surface based CAPE has developed
across far NW Missouri and NE Kansas this afternoon. Isolated to
scattered showers and thunderstorms have already initiated
across this area out ahead of the front, with these storms
moving to the east northeast. While shear is weak (only around
15 knots of 0-6 km bulk shear), steep low level lapse rates and
DCAPE on the order of 1000 J/kg should support a damaging wind
threat this afternoon and early evening. As such, a severe
thunderstorm watch is in effect through 9 PM tonight for
portions of extreme NE Kansas into NW and northern Missouri. By
later this evening, a cluster or line/broken line of storms is
likely to develop along/near the front across far NW Missouri,
and move to the southeast through the late evening hours into
the early overnight hours. The main concern with this secondary
convective development will likely be the threat for moderate to
heavy rainfall, as PWATs are forecast to reach close to 2". The
12z HREF had probability matched means on the order of 1.5" to
2.5" across a decent swath of the CWA, with localized rainfall
amounts up to 4". Biggest concerns will be moderate/heavy
rainfall over the areas that received the 5+ inches of rain from
Monday night into Tuesday evening, as well as across the Kansas
City metro. Due to these reasons, went ahead and issued a flood
watch from 5 pm this afternoon through 3 am Friday morning for
much of the CWA as a precaution.
Hot and humid conditions continue tomorrow for most locations
(likely slightly cooler across northern and NE Missouri behind
the front), with afternoon heat indices in the mid to upper 90s.
A few afternoon showers and storms may be possible again,
primarily south of Interstate 70. The 18z HRRR does suggest the
potential for robust convection to fire along a remnant outflow
boundary or differential heating boundary by early to mid
tomorrow afternoon across the KC metro, with wind gusts up to
40 mph and moderate rainfall possible, but we will see how
things evolve tonight into tomorrow morning. Hot and humid again
on Saturday, with afternoon heat indices in the upper 90s to
near 100 degrees (best chance for 100+ degree heat index across
NW Missouri). While current grids show only slight chance
afternoon PoPs toward the Ozarks, some guidance (namely the
ECMWF) suggests higher precipitation chances.
Better chances for showers and storms, including some locally
moderate rainfall, arrives on Sunday evening/night as a low
amplitude trough moves across the northern Plains, amplifying as
it moves toward the Great Lakes, and sending a cold front toward
and through our CWA from the northwest. The front may stall out
across southern portions of the region as we head into Monday,
keeping rain chances in the forecast through Monday afternoon.
Cooler temperatures will come behind the front, with highs back
down toward seasonal normals (upper 80s) for Monday and Tuesday
afternoon.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 633 PM CDT Thu Jun 26 2025
The initial round of showers and thunderstorms have cleared the
terminals to the east. However, another round is likely to
impact STJ between roughly 3z and 5z, and the KC metro terminals
between 4z and 8z tonight. Storms could produce periods of
moderate to heavy rainfall with lowered VIS. After this, VFR
conditions and dry weather should prevail, although cannot
completely rule out some showers and storms in the KC metro
tomorrow afternoon. Winds should remain out of the SSW around 10
knots or less.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 3 AM CDT Friday for MOZ001>007-011>016-
020>024-028>031-037-038-043.
KS...Flood Watch until 3 AM CDT Friday for KSZ025-057-102>105.
&&
DISCUSSION...BMW
AVIATION...BMWHazardous weather outlook, Jun 26, 5:05 AM CDT, 18 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Thu Jun 26 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Thu Jun 26 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .KEY MESSAGES... - Severe storms possible Thursday afternoon into the evening. The main threats will be damaging winds and heavy rainfall. - Hot and humid conditions persist through the weekend with a few sporadic chances for storms. Additional thunderstorms and cooler temperatures possible early next week.
In the hours before
Special weather statement, Jun 26, 10:18 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1018 PM CDT Thu Jun 26 2025
MOZ016-024-270345-
Linn MO-Sullivan MO-
1018 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINN...SOUTHEASTERN
GRUNDY AND SOUTHEASTERN SULLIVAN COUNTIES THROUGH 1045 PM CDT...
At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galt, or 12 miles southwest of Milan, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milan, Browning, Humphreys, and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4032 9305 4008 9288 3995 9331 4004 9337
4014 9337
TIME...MOT...LOC 0318Z 240DEG 21KT 4007 9328
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBSpecial weather statement, Jun 26, 10:20 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1020 PM CDT Thu Jun 26 2025
MOZ053-054-270345-
Bates MO-Henry MO-
1020 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN HENRY AND EASTERN BATES
COUNTIES THROUGH 1045 PM CDT...
At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 13 miles west of Clinton, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Urich, Montrose, Hartwell, La Due, and Truman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3824 9405 3841 9413 3855 9379 3830 9367
TIME...MOT...LOC 0320Z 249DEG 16KT 3835 9401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBSpecial weather statement, Jun 26, 10:25 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1025 PM CDT Thu Jun 26 2025
MOZ022-023-030-031-270400-
Ray MO-Carroll MO-Livingston MO-Caldwell MO-
1025 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAY...NORTHWESTERN
CARROLL...SOUTHEASTERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES
THROUGH 1100 PM CDT...
At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm near
Braymer, or 18 miles southeast of Hamilton, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chillicothe, Braymer, Cowgill, Tina, Ludlow, and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3943 9387 3957 9394 3977 9355 3952 9340
TIME...MOT...LOC 0325Z 243DEG 22KT 3953 9380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBSpecial weather statement, Jun 26, 10:44 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1044 PM CDT Thu Jun 26 2025
MOZ007-008-016-017-024-270415-
Schuyler MO-Putnam MO-Adair MO-Linn MO-Sullivan MO-
1044 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ADAIR...NORTHERN LINN...
SOUTHEASTERN PUTNAM...SOUTHEASTERN SULLIVAN AND SOUTHWESTERN SCHUYLER
COUNTIES THROUGH 1115 PM CDT...
At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Green City, or 10 miles southeast of Milan, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kirksville, Novinger, Greencastle, Green Castle, and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4002 9297 4018 9308 4038 9270 4013 9254
TIME...MOT...LOC 0343Z 243DEG 21KT 4014 9294
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBSpecial weather statement, Jun 26, 11:10 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1110 PM CDT Thu Jun 26 2025
MOZ021-022-030-270500-
Ray MO-Clinton MO-Caldwell MO-
1110 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT CLINTON...NORTHERN RAY AND
CALDWELL COUNTIES THROUGH MIDNIGHT CDT...
At 1110 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trimble to near Polo. Movement was
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plattsburg, Lathrop, Gower, Braymer, Trimble, Polo, Holt, Kingston,
Cowgill, Turney, and Elmira.
This includes Interstate 35 in Missouri between mile markers 33 and
48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3966 9459 3970 9376 3946 9376 3946 9460
TIME...MOT...LOC 0410Z 244DEG 21KT 3953 9456 3957 9412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CDBSpecial weather statement, Jun 26, 11:16 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1116 PM CDT Thu Jun 26 2025
MOZ022-023-030-031-270500-
Ray MO-Carroll MO-Livingston MO-Caldwell MO-
1116 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHARITON...
SOUTHWESTERN LINN...NORTHEASTERN RAY...NORTHWESTERN CARROLL...EASTERN
CALDWELL AND SOUTHERN LIVINGSTON COUNTIES THROUGH MIDNIGHT CDT...
At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Braymer, or 17 miles southwest of Chillicothe, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hale, Wheeling, Tina, Ludlow, Avalon, and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3954 9328 3952 9328 3950 9327 3946 9376
3970 9376 3980 9336 3971 9336 3970 9327
3969 9328 3966 9327 3965 9328 3963 9326
3962 9327 3962 9328 3954 9326
TIME...MOT...LOC 0415Z 244DEG 21KT 3957 9370
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:18 PM CDT | Special Weather Statement | EAX | Sullivan | 27 min |
| Jun 26, 10:20 PM CDT | Special Weather Statement | EAX | Henry | 25 min |
| Jun 26, 10:25 PM CDT | Special Weather Statement | EAX | Livingston | 35 min |
| Jun 26, 10:39 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 36 min |
| Jun 26, 10:44 PM CDT | Special Weather Statement | EAX | Adair | 31 min |
| Jun 26, 11:10 PM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 50 min |
| Jun 26, 11:16 PM CDT | Special Weather Statement | EAX | Livingston | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.